My 7 yr old son used the wrong inhaler and

Patient

Q: My 7 yr old son used the wrong inhaler and used my Symbicort, he doesn't seem to be having an immediate adverse effect but none the less has scared the crap out of me, should I be worried and rushing him to the ER?

Doctor

A:   Hi.
Thanks for your query.

Symbicort is a combination of two medicines, budesonide and formoterol. Budesonide is a steroid that reduces inflammation in the body. Formoterol is a bronchodilator that relaxes muscles in the airways to improve breathing. It is not recommend in children.
This is the reason to make sure. You must consult a Doctor in ER. He would examine the child and would also notice that the single dose may not be a problem.

I hope this answer helps you.

Related Q&A

Q: Can a poorly performed lumbar puncture cause permanent paralysis? My father has recently undergone several lumbar pun...

Q: Does the morning after pill still work during ovulation? I had sex yesterday and the condom broke, I took ellaone 30 ...

Q: Hi, my 4 year old son had a fever for 2 days, then developed a sandpaper like texture on the tummy and chest. Now ski...

Q: I have a cold I've been to the doctor and I'm on OTC and a Z pack and he also said to buy Affrin because I was oppose...

Q: (Barium Swallow and Achasia Cardia) Name of patient: Radhika Sivapuram Age: 30years Gender: Female Date of Birth:...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews